MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® DUALMESH® PLUS BIOMATERIAL; MESH, SURGICAL, POLYMERIC

W. L. GORE & ASSOCIATES, INC. GORE® DUALMESH® PLUS BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Catalog Number 1DLMCP03
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 04/22/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
C1: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: implant preoperative complaints: (b)(6) 2010: (b)(6) healthcare system.(b)(6), md.Indications: ¿patient, 23-year-old, female presents with two issues.The first is a soft tissue mass consistent with a ventral wall hernia above the umbilicus and then also, she was found intraoperatively to have a small hole at the base of the umbilicus as well.She also had complaints of soft tissue masses on bilateral earlobes to be removed that have been increasing in size.She understood the risks and benefits of the procedures and gave informed consent.¿ implant procedure: repair of umbilical and ventral hernia and also excision of bilateral ear masses.[implant: gore® dualmesh® plus biomaterial; 1dlmcp03/(b)(6); 10cm x 15cm x 1 mm thick, oval].Implant date: (b)(6), 2010 (same day surgery).(b)(6) 2010: (b)(6) healthcare system.(b)(6), md.Operative report.Preoperative and operative diagnosis: umbilical and ventral hernia and also bilateral ear soft masses.Anesthesia: general.Blood loss: 5.Wound classification: ¿i¿ [clean] findings: ¿the patient, had two separate abdominal wall hernias.One was at the umbilicus and the other cephalad to the umbilicus in the midline abdominal fascia.Each was joined together as a single defect and then repaired with gore-tex dual mesh as an underlay repair.She also had bilateral ear soft tissue masses on the earlobes which were removed as well.¿ procedure: ¿patient brought to the operating room after receiving preoperative iv antibiotics, dvt prophylaxis on her lower extremities.She was placed under general endotracheal anesthesia.Her abdomen was prepped and draped in standard fashion.Where the palpable soft tissue mass and hernia contents were present, midline incision was made.Underlying soft tissue divided with electrocautery and blunt dissection completed exposing ht echornically incarcerated preperitoneal fat.This soft tissue was then reduced into the abdomen and the fascial defect at that point was about 2 cm in diameter.Upon palpation of the under surface of the fascia, she was noted to have a second hernia defect at the umbilicus.These two hernia defect were joined together creating a single hernia defect.Next, 0 gore-tex suture was used in interrupted fashion initially at the 12, 6, 3, and 9 o¿clock position to suture a piece of gore-tex dual mesh to the undersurface of the fascia.A separate 0 gore-tex suture was then used in a running fashion to sew the fascia of the anterior abdominal wall to the gore-tex suture circumferentially around the defect.Next, the fascial defect was closed with a running gore-tex suture.The wound was irrigated and then the soft tissue approximated with running 3-0 vicryl suture which was also secured to the underlying fascia as well to decrease the dead space.The skin edges were closed with 4-0 monocryl in subcuticular fashion and dressed with surgical tape.Next, the patient underwent removal of the soft tissue masses from her earlobes.¿.Patient was awakened and extubated, brought to the recovery room in stable condition, doing well without any complications.¿ ¿ implant sticker: ¿gore dualmesh plus biomaterial.Ref #:1dlmcp03/lot #:06798028.W.L.Gore & associates.¿ relevant medical information: (b)(6) 2011: facility not listed.(b)(6), frn.Office note.Problem: ¿¿abdominal pain; periumbilic.¿ chief complaint: ¿bilateral abdominal pain, keyloid [sic].¿ hpi [history of present illness]: ¿abdominal pain reported by patient.Location: umbilical.Quality: sharp, stabbing.Severe; pain level 10/10.Duration: constant.Onset: worse.Modifying factors: nothing gives relief.Associated symptoms: nausea; constipation.¿ ros [review of symptoms]: ¿patient reports abdominal pain but reports no vomiting, normal appetite, no diarrhea, and not vomiting blood.Nausea, constipation.¿ physical exam: ¿abdomen: bowel sounds: (normal) bowel sounds in all four quadrants.Inspection and palpation: no guarding, masses, pulsatile abdominal masses, or rebound tenderness and soft, non-distended, and epigastric tenderness.Hernia periumbilical.¿ assessment/plan: ¿abdominal pain, periumbilic, ct, abdomen and pelvis.¿ (b)(6) 2011: facility not listed.(b)(6), md.Ct abdomen and pelvis: impression: ¿moderate size hiatal hernia.Persistent bilateral hydronephrosis.Persistent inflammatory changes in the anterior abdominal wall with persistent thickening of the wall of the transverse colon.Correlation with endoscopy is recommended.Neoplasm or blind ending fistula difficult to exclude in this transverse colon.Chronic infected hernia mesh material could have similar appearance.Neoplasm not excluded.Persistent bilateral hydronephrosis.¿ (b)(6) 2011: facility not listed.(b)(6), pa.Office note.Problems: ¿abdominal pain; periumbilical.Complications peculiar to certain specified procedures; infection and inflammatory reaction due to internal prosthetic device, implant, and graft.¿ chief complaint: ¿follow up: abdominal pain; periumbilic.F/u ct abd (follow up ct abdominal).Hpi: patient complains of nausea; patient complains of constipation.Patient reports pain medication is not working and continues to be unbearable.¿ ros: ¿patient reports abdominal pain but reports no vomiting, normal appetite, no diarrhea, and not vomiting blood.Nausea, constipation.¿ physical exam: ¿abdomen: bowel sounds: (normal) bowel sounds in all four quadrants.Inspection and palpation: no guarding, masses, pulsatile abdominal masses, or rebound tenderness and soft, non-distended, and epigastric tenderness.Hernia periumbilical (bulging around the umbilicus suggestive of scar tissue vs.Chronically infected mesh).¿ assessment/plan: ¿exploratory laparotomy, may need wound vac placement.Removal of prosthetic material or mesh, abdominal wall for infection.Enterectomy, resection of small intestine.¿ discussion: ¿discussed ct scan which is suggestive of chronically infected mesh with adhesed small bowel.Discussed options for surgical removal of mesh via exploratory laparotomy with need for possible small bowel and or colon resection if adhesed to infected mesh.Discussed risks, benefits, possible complications and alternatives¿may require wound to be left open and possible vac placement.The patient verbalizes understanding of the risks and benefits and wishes to proceed with the purposed surgery.¿ (b)(6) 2011: urgent care.Lab results: ¿beta hcg serum: result: positive.¿ (b)(6) 2012: facility not listed.(b)(6), do.Chief complaint: ¿keloids¿.Physical exam: ¿abdomen: hernia: none palpable.¿ (b)(6) 2015: (b)(6) healthcare system.(b)(6), md.Procedure: upper endoscopy.Report: ¿reasons for examination: gerd.¿ diagnosis: ¿hiatal hernia.Reflux esophagitis.Gastritis.¿ (b)(6) 2015: (b)(6) healthcare system.(b)(6), md.Surgical pathology report.Specimens: ¿antrum biopsy.Esophagus biopsy.¿ final diagnosis: ¿stomach (antrum) biopsy: nonspecific reactive changes.Esophagus biopsy: reflux esophagitis.¿ (b)(6) 2017: (b)(6) care specialists.(b)(6), do, pa.Office visit.Reason: ¿discuss previous hernia by dr.(b)(6) in 2011.Patient is still having problems from passing the mesh through her colon.¿ history of present illness; ¿patient is here to discuss hernia surgery from a previous surgery in 2011 by dr.(b)(6).Patient has had a lot of problems since she passed the mesh through her colon.¿ assessment/plan: ¿generalized abdominal pain.Ct abdomen and pelvis.¿ explant preoperative complaints: ¿ explant procedure: explant date: date.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® dualmesh® plus biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported to gore that the patient underwent open umbilical ventral hernia repair on (b)(6) 2010 whereby a gore® dualmesh® plus biomaterial was implanted.It was reported the patient alleges the following injuries: infection.Additional event specific information was not provided.
 
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.C1: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: implant preoperative complaints: (b)(6) 2010: (b)(6) healthcare system.(b)(6), md.Indications: ¿patient, 23-year-old, female presents with two issues.The first is a soft tissue mass consistent with a ventral wall hernia above the umbilicus and then also, she was found intraoperatively to have a small hole at the base of the umbilicus as well.She also had complaints of soft tissue masses on bilateral earlobes to be removed that have been increasing in size.She understood the risks and benefits of the procedures and gave informed consent.¿ implant procedure: repair of umbilical and ventral hernia and also excision of bilateral ear masses.[implant: gore® dualmesh® plus biomaterial; 1dlmcp03/06798028; 10cm x 15cm x 1 mm thick, oval].Implant date: (b)(6) 2010 (same day surgery).(b)(6) 2010: (b)(6) healthcare system.(b)(6), md.Operative report.Preoperative and operative diagnosis: umbilical and ventral hernia and also bilateral ear soft masses.Anesthesia: general.Blood loss: 5.Wound classification: ¿i¿ [clean].Findings: ¿the patient, had two separate abdominal wall hernias.One was at the umbilicus and the other cephalad to the umbilicus in the midline abdominal fascia.Each was joined together as a single defect and then repaired with gore-tex dual mesh as an underlay repair.She also had bilateral ear soft tissue masses on the earlobes which were removed as well.¿ procedure: ¿patient brought to the operating room after receiving preoperative iv antibiotics, dvt prophylaxis on her lower extremities.She was placed under general endotracheal anesthesia.Her abdomen was prepped and draped in standard fashion.Where the palpable soft tissue mass and hernia contents were present, midline incision was made.Underlying soft tissue divided with electrocautery and blunt dissection completed exposing the chronically incarcerated preperitoneal fat.This soft tissue was then reduced into the abdomen and the fascial defect at that point was about 2 cm in diameter.Upon palpation of the under surface of the fascia, she was noted to have a second hernia defect at the umbilicus.These two hernia defect were joined together creating a single hernia defect.Next, 0 gore-tex suture was used in interrupted fashion initially at the 12, 6, 3, and 9 o¿clock position to suture a piece of gore-tex dual mesh to the undersurface of the fascia.A separate 0 gore-tex suture was then used in a running fashion to sew the fascia of the anterior abdominal wall to the gore-tex suture circumferentially around the defect.Next, the fascial defect was closed with a running gore-tex suture.The wound was irrigated and then the soft tissue approximated with running 3-0 vicryl suture which was also secured to the underlying fascia as well to decrease the dead space.The skin edges were closed with 4-0 monocryl in subcuticular fashion and dressed with surgical tape.Next, the patient underwent removal of the soft tissue masses from her earlobes.¿.Patient was awakened and extubated, brought to the recovery room in stable condition, doing well without any complications.¿ implant sticker: ¿gore dualmesh plus biomaterial.Ref #:1dlmcp03/lot #:06798028.W.L.Gore & associates.¿ relevant medical information: (b)(6) 2011: facility not listed.(b)(6), frn.Office note.Problem: ¿abdominal pain; periumbilic.¿ chief complaint: ¿bilateral abdominal pain, keyloid [sic].¿ hpi [history of present illness]: ¿abdominal pain reported by patient.Location: umbilical.Quality: sharp, stabbing.Severe; pain level 10/10.Duration: constant.Onset: worse.Modifying factors: nothing gives relief.Associated symptoms: nausea; constipation.¿ ros [review of symptoms]: ¿patient reports abdominal pain but reports no vomiting, normal appetite, no diarrhea, and not vomiting blood.Nausea, constipation.¿ physical exam: ¿abdomen: bowel sounds: (normal) bowel sounds in all four quadrants.Inspection and palpation: no guarding, masses, pulsatile abdominal masses, or rebound tenderness and soft, non-distended, and epigastric tenderness.Hernia periumbilical.¿ assessment/plan: ¿abdominal pain, periumbilic, ct, abdomen and pelvis.¿ (b)(6) 2011: facility not listed.(b)(6), md.Ct abdomen and pelvis: impression: ¿moderate size hiatal hernia.Persistent bilateral hydronephrosis.Persistent inflammatory changes in the anterior abdominal wall with persistent thickening of the wall of the transverse colon.Correlation with endoscopy is recommended.Neoplasm or blind ending fistula difficult to exclude in this transverse colon.Chronic infected hernia mesh material could have similar appearance.Neoplasm not excluded.Persistent bilateral hydronephrosis.¿ (b)(6) 2011: facility not listed.(b)(6), pa.Office note.Problems: ¿abdominal pain; periumbilical.Complications peculiar to certain specified procedures; infection and inflammatory reaction due to internal prosthetic device, implant, and graft.¿ chief complaint: ¿follow up: abdominal pain; periumbilic.F/u ct abd (follow up ct abdominal).Hpi: patient complains of nausea; patient complains of constipation.Patient reports pain medication is not working and continues to be unbearable.¿ ros: ¿patient reports abdominal pain but reports no vomiting, normal appetite, no diarrhea, and not vomiting blood.Nausea, constipation.¿ physical exam: ¿abdomen: bowel sounds: (normal) bowel sounds in all four quadrants.Inspection and palpation: no guarding, masses, pulsatile abdominal masses, or rebound tenderness and soft, non-distended, and epigastric tenderness.Hernia periumbilical (bulging around the umbilicus suggestive of scar tissue vs.Chronically infected mesh).¿ assessment/plan: ¿exploratory laparotomy, may need wound vac placement.Removal of prosthetic material or mesh, abdominal wall for infection.Enterectomy, resection of small intestine.¿ discussion: ¿discussed ct scan which is suggestive of chronically infected mesh with adhesed small bowel.Discussed options for surgical removal of mesh via exploratory laparotomy with need for possible small bowel and or colon resection if adhesed to infected mesh.Discussed risks, benefits, possible complications and alternatives¿may require wound to be left open and possible vac placement.The patient verbalizes understanding of the risks and benefits and wishes to proceed with the purposed surgery.¿ (b)(6) 2011: urgent care.Lab results: ¿beta hcg serum: result: positive.¿ (b)(6) 2012: facility not listed.(b)(6), do.Chief complaint: ¿keloids¿.Physical exam: ¿abdomen: hernia: none palpable.¿ (b)(6) 2015: (b)(6) healthcare system.(b)(6), md.Procedure: upper endoscopy.Report: ¿reasons for examination: gerd.¿ diagnosis: ¿hiatal hernia.Reflux esophagitis.Gastritis.¿ (b)(6) 2015: (b)(6) healthcare system.(b)(6), md.Surgical pathology report.Specimens: ¿antrum biopsy.Esophagus biopsy.¿ final diagnosis: ¿stomach (antrum) biopsy: nonspecific reactive changes.Esophagus biopsy: reflux esophagitis.¿ (b)(6) 2017: (b)(6) specialists.(b)(6), do, pa.Office visit.Reason: ¿discuss previous hernia by dr.(b)(6) in 2011.Patient is still having problems from passing the mesh through her colon.¿ history of present illness; ¿patient is here to discuss hernia surgery from a previous surgery in 2011 by dr.(b)(6).Patient has had a lot of problems since she passed the mesh through her colon.¿ assessment/plan: ¿generalized abdominal pain.Ct abdomen and pelvis.¿ (b)(6) 2020: (b)(6) hospital.(b)(6), md.Radiology report.Ct abdomen and pelvis without contrast.Reason: flank pain.Impression: bilateral nonobstructing renal stones without acute intra-abdominal process.(b)(6) 2021: (b)(6) hospital.(b)(6), md.Emergency department visit.Chief complaint: abdominal pain.History of present illness: abdominal pain approximately 10 days after tubal reanastomosis.Diffuse pain in the right lower quadrant and suprapubic areas.Ct demonstrated: postsurgical changes lower anterior abdominal wall.Subcutaneous fluid without evidence of abscess.Trace pelvic free fluid, likely physiologic surgery did not demonstrate any abscesses no other abnormalities.Her urine was infected with 25-30 wbcs per high-powered field with trace leukocyte esterase.Her surgical wound looks good.Discharged on macrobid and tramadol.She was treated with clindamycin and metronidazole here due to her allergies.Assessment/plan: urinary tract infection and post-operative pain.(b)(6) 2022: (b)(6) hospital.Inpatient hospitalization.(b)(6) 2022: (b)(6), do.Emergency department.Chief complaint: ¿complained of umbilical hernia pain, states she has been coughing a lot and the hernia is now hard and painful.Had unsuccessful repair in 2011.¿ history of present illness: (b)(6) is a 35 year old female with pmh of multiple prior abdominal surgeries, and as noted, who presents to the ed complaining of umbilical hernia.She reports she had the flu a week ago and was coughing a lot and thinks her umbilical hernia returned.It has now become hard and increasingly painful over the past several days.States she had a history of failed umbilical hernia repair in 2011 but her ¿body rejected the mesh and i pooped it out.¿ until the past week, she's not had issues with her umbilical hernia.Abdominal exam: multiple well-healed abdominal incisions.Firm, tender umbilical hernia is not easily reducible.No significant overlying skin changes.Upper abdominal mild tenderness to palpation.Assessment/plan: abdominal wall abscess.(b)(6) 2022: (b)(6), md.Radiology report.Ct abdomen and pelvis with contrast.Periumbilical herniation with complex 24 cm gas fluid collection present.Forming abscess is a consideration.There is adjacent linear radiopaque structure which may be related to prior surgical changes.No definitive bowel involvement is detected.Bilateral nonobstructing nephrolithiasis is present.(b)(6) 2022: (b)(6), md.History ad physical.Chief complaint: c/o umbilical hernia pain, states she has been coughing a lot and the hernia is now hard and painful, had unsuccessful repair in 2011.Patient is 35 years old female who had past medical history of morbid obesity umbilical hernia repair with mesh and kidney stone.Patient came to the er in (b)(6) complaining of significant umbilical pain.The umbilical area has been hard and painful.It has been for 2 weeks.Patient has no nausea or vomiting.No fever or chills.No chest pain or short of breath no bleeding per rectum.Patient had ct scan of the abdomen pelvis suggestive of possible abscess formation at the umbilical area.Gi: patient complains of umbilical tenderness and pain.Abdominal exam: soft, nontender, non-distended.The umbilical area is hard indurated with swelling that is about 6 cm in diameter.No fluctuation.Assessment/plan: abdominal wall abscess.Patient is a 35 years old female who came with the pain and inflammation with swelling of the umbilical area for 2 weeks.Cat scan suggestive of abscess formation.I will start her on iv antibiotic.Watch her carefully.Pain control.I would keep her n.P.O.By midnight.I will consider taking her to the or tomorrow for drainage of the abscess.I spoke to her about the risks and benefit and she agreed with the plan.(b)(6) 2022: (b)(6), md.Operative report.Procedure: exploration of abdominal wall hernia site with drainage of fluid collection.Anesthesia: general and local.Preoperative diagnosis: possible skin abscess at the umbilical hernia site.Postoperative diagnosis: abdominal wall abscess.Indication: 55 years old female with history of umbilical hernia repair.Patient has collection at the previous umbilical hernia repair with repair site.Findings: patient has collection of serous and bloody fluid at the site of the previous umbilical hernia repair.No true abscess.Procedure: ¿patient was taken to the or today had iv sedation.Was started by draping and prepping in the usual facies [sic] betadine.Patient is already on iv antibiotic.I used the marcaine 0.5% for infiltration of the skin.I started the procedure by making a transverse incision over the collection at the umbilicus.I used curved snap to daily [sic].There was drainage of some necrotic fat and serous fluid.I did not see any true abscess.I irrigated the area.I decided to leave a penrose drain inside.I sutured the drain to the skin using 3-0 silk.I put pressure dressing.Patient tolerated the procedure well.¿ (b)(6) 2022: (b)(6), md.Discharge summary.¿patient is a 35 years old female who came complaining of periumbilical pain with swelling.Patient had cat scan of the abdomen pelvis suggestive of possible abscess.Patient underwent drainage of the periumbilical area with drain insertion.Patient did well postoperative.Her pain has been controlled.No nausea no vomiting no fever no chills.No drainage.¿ hospital course: patient did well over the course of admission.Her pain has been controlled.Her incision looks clean dry intact.The jp drain shows serous fluid.No infection or drainage.To go home today.Follow up as an outpatient.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® dualmesh® plus biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.In the absence of additional information or medical records from the complainant, this event file will be closed with the information provided.It should be noted that the gore® dualmesh® plus biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ the instructions for use further warn: ¿as with any implantable surgical device, strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the device.¿ there is insufficient information available for gore to reasonably draw conclusions related to aspects of the event, therefore conclusion code ¿d15: cause not established¿ is being used.Insufficient information may include limited or missing relevant medical records, involvement of multiple implanted devices (including non-gore devices) in the field of treatment, patient non-compliance, and/or a general lack of available detail or specificity related to an adverse event and/or device.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.C1: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® DUALMESH® PLUS BIOMATERIAL
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MPD APC B/P
p.o. box 1408
elkton MD 21922 1408
Manufacturer Contact
alexandrea holtsoi
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key20856339
Report Number3003910212-2024-01602
Device Sequence Number11741755
Product Code FTL
UDI-Device Identifier00733132601103
UDI-Public00733132601103
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K063435
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2012
Device Catalogue Number1DLMCP03
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/05/2024
Supplement Report FDA Received Date01/28/2025
04/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age23 YR
Patient SexFemale
Patient Weight77 KG